MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2): patient's date of birth, age unk a3): patient's gender unk a4): patient's weight unk a5a./5b.): patient''s ethnicity/race unk.B6): relevant tests/laboratory data unk b7): other relevant history unk d4): device lot number, expiration date unk.Partial udi populated.H3): the device was discarded, thus no investigation could be completed.H4): device manufacture date unk because lot number unk.H6): the device was discarded, therefore investigation could not be completed and reported problem could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead.The traction platform used for the ra lead is unk, but a spectranetics lead locking device (lld) was inserted into the rv lead to provide traction.Beginning with a spectranetics 16f glidelight laser sheath and alternating between the ra and rv leads, the ra lead was ultimately extracted with no issues.Then, attempting to extract the rv lead with the same 16f glidelight, progress stalled at the top of the superior vena cava (svc).Switching to a spectranetics 11f tightrail rotating dilator sheath, advancement was reached 3-4 cm from the rv lead tip; however, the tightrail became stuck on the lead.Repeated traction attempts led to ectopic heart beats and intermittent drops in the patient's blood pressure (bp), concomitant with each traction pull.At that time, the lld in the rv lead snapped near the lld's proximal end, out of the patient's body (mdr #3007284006-2023-00098).To attempt removal and to expose the lld, the tightrail's outer jacket was incised (mdr #3007284006-2023-00093).An artery forcep was used to clamp the lld, thereby allowing a traction platform.Then, the lld, tightrail, and rv lead were extracted with no surgical intervention required.Upon removal of the rv lead, the patient's bp dropped significantly, and recovered slowly.The patient survived the procedure.The physician suspected that the drops in bp were a vagal response, and not as a result of an injury.This report captures the 11f tightrail which became entrapped on the lead, requiring intervention.
 
Additional Manufacturer Narrative
Udi related data quality updates only: d4): correction: removing primary di number from udi# field.The lot number was not provided, thus an entire udi# is unavailable.G3): on 09jul2024, the manufacturer received fda email correspondence identifying a discrepancy in the udi information (section d of the initial mdr).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18369689
Report Number3007284006-2023-00093
Device Sequence Number7617284
Product Code DRE
UDI-Device Identifier00813132020880
UDI-Public00813132020880
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number545-511
Device Catalogue Number545-511
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RA LEAD MANUFACTURER/MODEL/TYPE UNK; RV ICD LEAD MANUFACTURER/MODEL UNK; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown